MAUDE Adverse Event Report: MEDTRONIC, INC. CRYOFLEX SURGICAL ABLATION PROBE; SURGICAL DEVICE, FOR ABLATION OF CARDIAC TISSUE

MEDTRONIC, INC. CRYOFLEX SURGICAL ABLATION PROBE; SURGICAL DEVICE, FOR ABLATION OF CARDIAC TISSUE
Model Number 60SF2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Anemia (1706); Blood Loss (2597)
Date of Event 08/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient had a concomitant surgical procedure of mitral valve replacement through sternotomy.During the same procedure a cryoflex probe powered by a cryoconsole, and cardioblate lp clamps powered by a ft-10 generator were used.The left atrial appendage was successfully amputated/excised and over-sewn.Left pulmonary vein (pv) and right pulmonary vein (pv) conduction block were successfully achieved.Three days post index procedure, the patient experienced hematological acute blood loss anemia.The patient's hemoglobin had drifted down to 6.9g/dl and it was treated with two units of red blood cells the patient recovered on the following day.The adverse event was deemed by the site as possibly related to the concomitant procedure but not related to the study devices or the study procedure.The site stated that this was a common occurrence following cardiac surgery.The clinical events committee (cec) deemed a relationship between the concomitant procedure and study procedure to the adverse event and a possible relationship to the study devices with the exception of the cryoconsole.The cec deemed that the adverse event was not related to the cryoconsole.

Brand Name
CRYOFLEX SURGICAL ABLATION PROBE
Common Device Name
SURGICAL DEVICE, FOR ABLATION OF CARDIAC TISSUE
Manufacturer (Section D)
MEDTRONIC, INC.
3800 annapolis lane
minneapolis MN 55447
MDR Report Key10725383
Report Number3008592544-2020-00055
Device Sequence Number3312480
Product Code OCL
UDI-Device Identifier00763000114619
UDI-Public00763000114619
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K191526
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Model Number60SF2
Device Catalogue Number60SF2
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2020
Initial Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR